Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 191, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 19, 2011, 8:18 PM CDT for 4 counties in Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2011, 8:18 PM CDT (01:18 UTC)
- Expired
- May 19, 2011, 9:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Caddo County, OK, Canadian County, OK, Comanche County, OK, Grady County, OK
The radar
The Norman radar (KTLX), 76 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 12:46 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2115 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
467 WUUS54 KOUN 200118 SVROUN OKC015-017-031-051-200200- /O.NEW.KOUN.SV.W.0191.110520T0118Z-110520T0200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 818 PM CDT THU MAY 19 2011 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CANADIAN COUNTY IN CENTRAL OKLAHOMA... NORTHWESTERN GRADY COUNTY IN CENTRAL OKLAHOMA... SOUTHEASTERN CADDO COUNTY IN SOUTHWEST OKLAHOMA... NORTHEASTERN COMANCHE COUNTY IN SOUTHWEST OKLAHOMA... * UNTIL 900 PM CDT * AT 818 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES WEST OF VERDEN TO 3 MILES WEST OF FLETCHER...MOVING NORTHEAST AT 25 MPH. HAZARDS IN THE WARNING INCLUDE... HAIL UP TO THE SIZE OF QUARTERS... WIND GUSTS TO 60 MPH... * LOCATIONS IN THE WARNING INCLUDE ANADARKO...APACHE...CEMENT... COGAR...CYRIL...FLETCHER...GRACEMONT...LAKE CHICKASHA...LAKE ELLSWORTH...LAVERTY...MINCO...POCASSET...STECKER...UNION CITY AND VERDEN. THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 56 AND 71. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. && LAT...LON 3545 9786 3482 9807 3477 9846 3530 9821 TIME...MOT...LOC 0118Z 241DEG 20KT 3509 9813 3483 9826 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 5:34 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, May 19, 5:34 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 534 PM CDT THU MAY 19 2011 .AVIATION... 0Z TAFS... RAIN AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS CENTRAL OKLAHOMA THIS EVENING. MVFR CEILINGS ARE EXPECTED OVERNGHT IN NEARLY ALL OF WESTERN AND CENTRAL OKLAHOMA. THESE WILL LAST MUCH OF THE DAY FRIDAY IN CENTRAL OKLAHOMA, BUT CEILINGS ARE EXPECTED TO DISSIPATE IN WESTERN OKLAHOMA BEHIND A DRYLINE FRIDAY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL BE COMMON FRIDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 222 PM CDT THU MAY 19 2011/ DISCUSSION... THE BEGINNING OF A ACTIVE PERIOD HAS BEGUN THIS AFTN AS STORMS HAVE DEVELOPED THIS AFTN NEAR THE DRYLINE ACROSS WESTERN OK/WESTERN NORTH TX. EXPECT ADDITIONAL ACTIVITY TO DEVELOP THROUGH THE AFTN ACROSS WESTERN SECTIONS AND THEN POSSIBLY MORE WIDESPREAD ACTIVITY OVERNIGHT INTO CENTRAL SECTIONS OF OKLAHOMA... AND THEN PERHAPS FARTHER EAST FRIDAY MORNING. ANOTHER ACTIVE DAY EXPECTED ON FRIDAY... HOWEVER A LOT OF WHAT OCCURS TOMORROW WILL DEPEND ON LATE TONIGHT. A STRONGER PUSH FROM ALOFT MAY PUSH THINGS FURTHER EAST FOR SATURDAY INTO SUNDAY... BUT MAIN SFC FRONT WILL REMAIN TO THE NORTH WITH LOW LEVEL MOISTURE HANGING AROUND. THIS WILL SET THE STAGE FOR ADDITIONAL SHOWER/TSTM ACTIVITY EARLY/TO MID PART OF NEXT WEEK. A STRONGER SFC FRONT STILL APPEARS THAT IT WILL MOVE SOUTHEAST ACROSS OKLAHOMA AND NORTH TEXAS ON WEDNESDAY. THIS WILL LIKELY BRING SOME DRIER/COOLER AIR INTO THE AREA FOR LATTER HALF OF NEXT WEEK. & && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 68 77 65 83 / 60 60 40 0 HOBART OK 65 85 61 92 / 40 40 20 0 WICHITA FALLS TX 70 84 67 96 / 50 50 30 0 GAGE OK 54 79 50 87 / 30 10 20 0 PONCA CITY OK 67 78 62 79 / 50 60 60 10 DURANT OK 70 78 67 83 / 60 60 60 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/09/01
Hazardous weather outlook, May 19, 6:45 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
645 PM CDT THU MAY 19 2011
OKZ004>048-050>052-TXZ083>090-201000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
645 PM CDT THU MAY 19 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN... WESTERN...
CENTRAL... AND SOUTHERN OKLAHOMA... AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT.
LOCATION...
THE SLIGHT RISK AREA IS THAT PART OF OKLAHOMA AND NORTH TEXAS WEST
OF A LINE FROM STILLWATER TO ARDMORE.
TIMING...
UNTIL 3 AM.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS.
DISCUSSION...
AN APPROACHING UPPER STORM WILL PROVIDE SUFFICIENT VERTICAL
WIND SHEAR OVER THE REGION TO SUPPORT SEVERE THUNDERSTORMS INCLUDING
SUPERCELLS. LOW-LEVEL MOISTURE AND FAVORABLE WIND NEAR THE SURFACE
WILL HELP SUSTAIN SEVERE THUNDERSTORMS THROUGH THE EVENING.
THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL TO THE SIZE OF
TENNIS BALLS AND WIND GUSTS TO NEAR 65 MPH. TORNADOES ARE ALSO POSSIBLE.
AFTER MIDNIGHT A SECOND WAVE OF THUNDERSTORMS MAY DEVELOP IN
NORTHWEST OKLAHOMA AS THE UPPER STORM PASSES ACROSS THIS PART OF THE
STATE. LARGE HAIL IS THE MAIN THREAT FROM THESE THUNDERSTORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY MAY 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
A SLIGHT RISK OF SEVERE STORMS WILL PERSIST THROUGH FRIDAY AS
WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS CONTINUE IN ADVANCE OF
THE UPPER LEVEL STORM SYSTEM. MOST OF THE THUNDERSTORM ACTIVITY WILL
BE LOCATED EAST OF A DRYLINE THAT WILL AGAIN BE LOCATED ACROSS FAR
WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS.
THUNDERSTORM CHANCES WILL BE RELATIVELY SMALL ACROSS THE AREA OVER
THE WEEKEND BEFORE INCREASING ONCE AGAIN TUESDAY AND WEDNESDAY AS
ANOTHER STORM SYSTEM MOVES IN FROM THE WEST.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM FRIDAY.
SIX/CJSIn the hours before
Local storm report, May 19, 5:35 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
535 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 3 W LOCKETT 34.08N 99.42W
05/19/2011 E1.00 INCH WILBARGER TX PUBLIC
&&
BAINLocal storm report, May 19, 6:28 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
628 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL VERNON 34.15N 99.28W
05/19/2011 E1.00 INCH WILBARGER TX PUBLIC
DELAYED REPORT FROM THE PUBLIC.
&&
BAINLocal storm report, May 19, 6:35 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
635 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST FORT COBB 35.10N 98.44W
05/19/2011 M59 MPH CADDO OK MESONET
&&
BAINLocal storm report, May 19, 7:08 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
708 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL VERNON 34.15N 99.28W
05/19/2011 E1.75 INCH WILBARGER TX TRAINED SPOTTER
&&
DWLocal storm report, May 19, 7:37 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
737 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 1 N DAVIDSON 34.26N 99.08W
05/19/2011 E1.75 INCH TILLMAN OK AMATEUR RADIO
&&
DWLocal storm report, May 19, 7:51 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
751 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 3 W TUTTLE 35.29N 97.87W
05/19/2011 E1.00 INCH GRADY OK AMATEUR RADIO
&&
BAINThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:27 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Comanche, Grady, Kiowa | 48 min |
| May 19, 7:38 PM CDT | Tornado Warning | OUN | Tillman | 52 min |
| May 19, 8:08 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 52 min |
| May 19, 8:29 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 46 min |
| May 19, 8:38 PM CDT | Special Weather Statement | OUN | Garfield, Grant, Kingfisher | 22 min |
| May 19, 8:43 PM CDT | Areal Flood Advisory | OUN | Caddo, Canadian, Grady | 3 hr |
| May 19, 8:58 PM CDT | Special Weather Statement | OUN | Garfield, Grant, Kay, Noble | 62 min |
| May 19, 9:06 PM CDT | Special Weather Statement | OUN | Grady | 24 min |
| May 19, 9:14 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 61 min |
| May 19, 9:43 PM CDT | Special Weather Statement | OUN | Grady | 32 min |
| May 19, 9:58 PM CDT | Special Weather Statement | OUN | Kay, Noble | 32 min |
| May 19, 10:11 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Garvin, Grady, Jefferson, Stephens and 1 more | 64 min |
| May 19, 10:20 PM CDT | Areal Flood Advisory | OUN | Comanche, Cotton | 3 hr |
| May 19, 10:26 PM CDT | Special Weather Statement | OUN | Grady, Oklahoma | 34 min |
| May 19, 10:28 PM CDT | Special Weather Statement | OUN | Harmon | 32 min |
| May 19, 10:45 PM CDT | Special Weather Statement | OUN | Cleveland, McClain, Oklahoma | 30 min |
| May 19, 10:47 PM CDT | Special Weather Statement | OUN | Harmon | 28 min |
| May 19, 10:58 PM CDT | Special Weather Statement | OUN | Noble | 32 min |
| May 19, 11:17 PM CDT | Special Weather Statement | OUN | Tillman | 28 min |
| May 19, 11:20 PM CDT | Special Weather Statement | OUN | Greer | 25 min |
| May 19, 11:26 PM CDT | Special Weather Statement | OUN | Noble | 64 min |
| May 19, 11:26 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 22 min |
| May 20, 12:12 AM CDT | Special Weather Statement | OUN | Greer | 33 min |
| May 20, 12:16 AM CDT | Special Weather Statement | OUN | Comanche | 29 min |
| May 20, 12:29 AM CDT | Special Weather Statement | OUN | Kay, Noble | 61 min |
| May 20, 12:42 AM CDT | Special Weather Statement | OUN | Cleveland | 33 min |
| May 20, 12:44 AM CDT | Special Weather Statement | OUN | Greer | 31 min |
| May 20, 1:15 AM CDT | Special Weather Statement | OUN | Washita | 30 min |
| May 20, 1:16 AM CDT | Special Weather Statement | OUN | Lincoln | 29 min |
| May 20, 1:29 AM CDT | Special Weather Statement | OUN | Greer, Harmon | 46 min |
| May 20, 1:59 AM CDT | Special Weather Statement | OUN | Washita | 31 min |
| May 20, 2:05 AM CDT | Special Weather Statement | OUN | Canadian | 25 min |
| May 20, 2:11 AM CDT | Special Weather Statement | OUN | Greer, Jackson | 64 min |
| May 20, 2:25 AM CDT | Special Weather Statement | OUN | Ellis | 35 min |
| May 20, 2:29 AM CDT | Special Weather Statement | OUN | Custer | 31 min |
| May 20, 2:37 AM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Kiowa | 3 hr |
| May 20, 2:45 AM CDT | River Flood Warning | OUN | Oklahoma | 6 hr |
| May 20, 2:57 AM CDT | Special Weather Statement | OUN | Blaine | 18 min |
| May 20, 3:04 AM CDT | Special Weather Statement | OUN | Logan | 26 min |
| May 20, 3:11 AM CDT | Special Weather Statement | OUN | Caddo, Comanche, Kiowa, Tillman | 49 min |
| May 20, 3:27 AM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Custer, Washita | 3 hr |
| May 20, 3:54 AM CDT | Special Weather Statement | OUN | Garfield | 36 min |
| May 20, 3:56 AM CDT | Special Weather Statement | OUN | Blaine, Caddo, Canadian, Comanche, Grady, Kingfisher and 1 more | 64 min |
| May 20, 5:04 AM CDT | Special Weather Statement | OUN | Cleveland, Lincoln, Logan, McClain, Noble, Oklahoma and 2 more | 56 min |
| May 20, 5:29 AM CDT | Areal Flood Advisory | OUN | Cleveland, McClain, Oklahoma | 3 hr |
| May 20, 5:34 AM CDT | Special Weather Statement | OUN | Grant, Kay | 26 min |
| May 20, 6:04 AM CDT | Special Weather Statement | OUN | Kay | 41 min |
| May 20, 6:47 AM CDT | Areal Flood Advisory | OUN | Garfield | 118 min |
| May 20, 8:45 AM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, Lincoln, McClain, Oklahoma | 3 hr |
| May 20, 9:05 AM CDT | Special Weather Statement | OUN | Carter, Hughes, Johnston, Love, Murray, Pontotoc | 40 min |
| May 20, 9:57 AM CDT | Special Weather Statement | OUN | Atoka, Coal, Johnston, Marshall | 63 min |
| May 20, 10:28 AM CDT | Special Weather Statement | OUN | Carter, Garvin, Murray | 32 min |
| May 20, 11:09 AM CDT | Special Weather Statement | OUN | Coal, Hughes, Johnston, Marshall, Pontotoc | 36 min |
| May 20, 11:47 AM CDT | Special Weather Statement | OUN | Atoka, Bryan, Coal | 43 min |
| May 20, 12:27 PM CDT | Special Weather Statement | OUN | Atoka, Bryan | 33 min |
| May 20, 12:37 PM CDT | River Flood Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 7 hr |
| May 20, 2:15 PM CDT | Special Weather Statement | OUN | Love, Marshall | 30 min |
| May 20, 2:43 PM CDT | Special Weather Statement | OUN | Bryan, Johnston, Marshall | 32 min |
| May 20, 3:19 PM CDT | Special Weather Statement | OUN | Atoka, Coal | 26 min |
| May 20, 3:21 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Coal | 39 min |
| May 20, 3:58 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 32 min |
| May 20, 4:16 PM CDT | Special Weather Statement | OUN | Bryan | 29 min |
| May 20, 4:52 PM CDT | Special Weather Statement | OUN | Bryan | 23 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.